MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number X444H
Health Effect - Clinical Codes Wound Dehiscence (1154); No Code Available (3191)
Date of Event 03/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Name of the initial procedure? did the suture unravel on (b)(6)? was the resuture performed on (b)(6)? did a second suture unravel on (b)(6)? what location and on what tissue was the suture used? what was done to address the second suture that unraveled? was medical or surgical intervention performed for the second suture that unraveled again? how was the issue resolved? what is meant by the suture unraveled? did the suture knots untie post operatively? how was the suture tied? was there any precipitating stress factor for the sutures untying, breakage or pulling out of the tissue? how was suture initially placed (interrupted or continuous)? what was the appearance of the suture during the second procedure? can you describe the appearance of the knots? did the knots untie post op? do you have a photo of the actual suture piece? did the suture break into 2 pieces? did the suture fray? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? did the suture pull through the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? do you have the actual sample or unopened samples of the same lot number to return for analysis? lot number of product involved update to patient current condition the patient demographic info: age, gender, weight, bmi at the time of index procedure does the patient have any pre-existing medical conditions?.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2018 and suture was used.Three days after the procedure, the suture unraveled and the wound opened.The surgeon re-sutured the wound.Additional information has been requested.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 0 GRN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7456262
Report Number2210968-2018-72327
Device Sequence Number1094739
Product Code GAT
UDI-Device Identifier10705031057333
UDI-Public10705031057333
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberX444H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2018
Initial Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;